MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-007-016
Medical Device Problem Codes Fluid/Blood Leak (1250); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event of cracked stopcock was reported.It was also reported that air was visible on fluoroscopy in the delivery sheath.A return device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.How or when the damage occurred could not be conclusively determined, however it is consistent with damage during use.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that a 18mm amplatzer amulet left atrial appendage occluder (lot 8553355) was selected for implant on (b)(6) 2023 using a 12f amplatzer torqvue 45x45 delivery sheath.It was noted to be difficult to connect the loader of the amulet occluder to the delivery sheath.The stopcock was replaced with a rotating non-abbott stopcock.The device was deployed and placed in the appendage.However, during release of the device, the device appeared to be squeeze out of the appendage and partially migrated.Since the device had not yet been fully released from the delivery cable, the device was able to be retightened and recaptured.The device was replaced with a 16mm amplatzer amulet left atrial appendage occluder (lot 8553346) using the same delivery system.The non-abbott stopcock from previous device was removed and screwed into the 16mm amplatzer amulet occluder loading system.The stopcock cracked, allowing air into the system.Air was visible on fluoroscopy in the delivery sheath.Aspiration was successfully performed.No air was visible in the patient.The patient did not have any symptoms.The device was replaced with a 16mm amplatzer amulet left atrial appendage occluder (lot 8553346), which was successfully implanted.There no reported patient consequences.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18807400
Report Number2135147-2024-00926
Device Sequence Number7324117
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public00811806013459
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ACP2-007-016
Device Lot Number8553346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2023
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE 45X45 DS, 9-TV45X45-12F-080
Patient SexUnknown